Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Feel light headed, headaches, numbness in lips, face and arms. EEG, MRI and blood test normal. Cause?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I'm a 51 yr. old male. I have been seen by a ENT and Neurologist. I have had a EEG, a MRI and thyroid blood work.
Relative to light headedness and headaches. During these spells I feel numbness in my lips and face, my arms feel like they are 5000 lbs and its hard to concentrate or move. I feel somewhat disconnected. They want to put me on medication that has the same side effects that I am trying to treat. So far nobody has been able to help me any suggestions.....
Posted Wed, 9 Oct 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 19 minutes later
Brief Answer:
Could be complex partial seizures

Detailed Answer:

Thank you for posting your query.

Based on your symptoms, you could be having seizures, most likely of the complex partial type. I agree that MRI and EEG may be normal in many cases of seizures. Then, we base our diagnosis of patient's symptoms and start them on anti seizure medications. In your case, I would prefer to use carbamazepine or oxcarbazepine as the first choice. Side effects are mentioned in the literature, but in practice, these medications are well tolerated.

The only other possibility that I would consider in your case is TIA- transient ischemic attack. In TIA, the blood supply to the brain gets reduced for a short while. Thus is more likely to occur if you have risk factors such as high BP, sugar, cholesterol, etc. If not, then, we need worry about TIAs.

I hope it helps. I would be pleased to answer any follow up queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor